Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 5, 2006, 12:19 PM CDT for Avoyelles Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 12:19 PM CDT (17:19 UTC)
- Expired
- May 5, 2006, 1:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 12:30 PM CDT | HAIL 0.75 | Bordelonville, LA | GROCERY STORE CLERK ESTIMATED THE HAIL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2479 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 051719
SVRLCH
LAC009-051800-
/O.NEW.KLCH.SV.W.0037.060505T1719Z-060505T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 PM CDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA
* UNTIL 100 PM CDT
* AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES NORTHEAST OF BORDELONVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
MANSURA BY 1225 PM CDT
BORDELONVILLE BY 1230 PM CDT
MOREAUVILLE...COTTONPORT AND EVERGREEN BY 1235 PM CDT
HAMBURG BY 1240 PM CDT
PLAUCHEVILLE BY 1245 PM CDT
DUPONT BY 1255 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3125 9193 3111 9213 3087 9223 3087 9182
3108 9173 3120 9169 3130 9192
$$1 follow-up statement
000
WWUS54 KLCH 051747
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1246 PM CDT FRI MAY 5 2006
LAC009-051800-
/O.CON.KLCH.SV.W.0037.000000T0000Z-060505T1800Z/
AVOYELLES LA-
1246 PM CDT FRI MAY 5 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR
AVOYELLES PARISH...
AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BORDELONVILLE..MOVING SOUTHEAST AT 20 MPH.
PEOPLE IN THIS AREA SHOULD REMAIN INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3125 9193 3111 9213 3087 9223 3087 9182
3108 9173 3120 9169 3130 9192
$$
ERICKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:47 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 5, 9:47 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 947 AM CDT FRI MAY 5 2006 .UPDATE... THE MORNING RAOB DEPICTS AN ADVECTION INVERSION AROUND 3300 FT, SEPARATING RICH GULF AIR BELOW FROM DRIER TEXAS AIR ABOVE. COMPARING THIS SOUNDING WITH THE THURSDAY MORNING SOUNDING REVEALS AN INCREASE IN MOISTURE IN THE MIDTROPOSPHERE (ABOUT 20 PERCENT) AND, A SLIGHT LOWERING THE ADVECTION INVERSION. THE MAX-PARCEL (OR MIXED LAYER) CAPE IS AROUND 3300 J PER KG, WITH A RATHER HIGH LFC AT 5000 FT. SHOWERS AND THUNDERSTORMS SEEM LIKELY TODAY, AS THE COOL NEBRASKA HIGH TRANSLATES SOUTH INTO KANSAS, THUS PUSHING THE NORTHERN LOUISIANA STATIONARY FRONT SOUTH AND CLOSER TO CENTRAL LOUISIANA. THIS SOUTHWARD TRANSLATION (AND CONSEQUENT VERTICAL DISPLACEMENT OF THE LOWER TROPOSPHERE ACROSS THE FORECAST AREA) WILL RELEASE THE BOTTLED-UP CAPE. BECAUSE THE LFC IS RATHER HIGH, SMALL HAIL SEEMS TO BE THE PRIMARY THREAT AT THIS TIME. AT THIS TIME, THE ZONE PACKAGE IS ON TARGET. TRARES && .PREV DISCUSSION... (ISSUED 348 AM CDT FRI MAY 5 2006) DISCUSSION... SATELLITE IMAGERY INDICATING STORMS OVER SOUTH-CENTRAL TEXAS HAVE WEAKENED AS THEY PROGRESSED SLOWLY EASTWARD. STRONGEST STORMS HAVE MOVED SOUTHEAST TOWARD THE MIDDLE TEXAS COAST RATHER THAN EASTWARD TOWARDS OUR AREA. AREA RADAR MOSAIC IS HINTING OF AN OUTFLOW BOUNDARY CURVING FROM NORTH-CENTRAL TEXAS CLOCKWISE THROUGH THE LUFKIN TEXAS AREA TO NORTH OF STORMS APPROACHING MIDDLE TEXAS COAST. LUCKILY NO SIGNIFICANT STORMS HAVE DEVELOPED TO OUR WEST IN THAT AREA. AT MID TO UPPER LEVELS... A SHORT-WAVE TROUGH AXIS MOVING ACROSS NORTHEAST TEXAS AND EASTERN OKLAHOMA IS PRODUCING CLUSTERS OF THUNDERSTORMS IN NORTH-CENTRAL AND NORTHEAST LOUISIANA EARLY THIS MORNING. THIS IMPULSE IS PROGGED TO MOVE ACROSS NORTHERN LOUISIANA. THE STORMS COULD PUSH AN OUTFLOW BOUNDARY SOUTHWARD INTO THE CENTRAL OR SOUTHERN LOUISIANA LATER TODAY. THE SHORTWAVE TROUGH AXIS TO OUT NORTH...WHICH IS SUPPOSED TO MOVE ACROSS THE SHREVEPORT AREA EARLY THIS AFTERNOON IS SUPPOSED TO PRODUCE SIGNIFICANT INSTABILITY OVER NORTHERN SECTIONS OF THE FORECAST AREA TODAY. VERTICAL MOTION SHOULD COMBINE WITH SUFFICIENT MOISTURE...PRECIPITABLE WATERS WERE MEASURED AT 1.5 TO 1.6 INCHES ACROSS THE REGION YESTERDAY EVENING... TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS NORTHERN PARTS OF THE AREA TODAY. WEAKER INSTABILITY SOUTH SHOULD PRODUCE SCATTERED MAINLY AFTERNOON STORMS. THE SURFACE FRONT TO OUR NORTH IS SUPPOSED TO SAG SOUTH INTO CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS AT SUNSET THIS EVENING. MID TO UPPER LEVEL PROGS SHOW ANOTHER SHORT-WAVE TROUGH AXIS MOVING INTO SOUTHEAST TEXAS LATE TONIGHT. AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS SHOULD OCCUR ALONG AND SOUTH OF THE FRONT AS THIS UPPER LEVEL DISTURBANCE APPROACHES TONIGHT. THE FRONT IS NOT SUPPOSED TO MOVE MUCH SATURDAY AND SHOULD FOCUS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA...ESPECIALLY SATURDAY AFTERNOON WHEN AFTERNOON HEATING WILL CONTRIBUTE TO INSTABILITY. SCATTERED STORMS ARE EXPECTED SATURDAY NIGHT WHEN A WAVE IS SUPPOSED TO DEVELOP ON THE FRONT. THE WAVE COULD MOVE FROM WEST- CENTRAL INTO NORTHEAST LOUISIANA SATURDAY NIGHT AND DRAG THE FRONT SOUTHEAST ACROSS THE FORECASTS AREA SUNDAY. THIS SHOULD PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. DRIER CONDITIONS WILL PREVAIL BEHIND THE FRONT THOUGH WIDELY SCATTERED TO SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH THURSDAY6. AVIATION...MAINLY VFR THIS MORNING BUT SOME LIGHT FOG IN THE BPT AREA EARLY THIS MORNING. CHANCE OF TRW MAINLY THIS AFTERNOON. MARINE... WINDS SHOULD CONTINUE ON THE LIGHT SIDE AT LEAST FOR THE SHORT TERM...OVER THE WEEKEND INTO EARLY NEXT WEEK. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, May 5, 5:23 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 523 AM CDT FRI MAY 5 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-061030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 523 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE EXPECTED AND A FEW STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONT IS EXPECTED TO MOVE SOUTH INTO CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS SATURDAY. THE FRONT SHOULD MOVE THROUGH INTO SOUTHEAST LOUISIANA OR WEAKEN SUNDAY NIGHT INTO MONDAY. AN APPROACHING UPPER LEVEL DISTURBANCE WILL MAKE SEVERE STORMS POSSIBLE SATURDAY. CHANCES OF THUNDERSTORMS WILL DIMINISH SIGNIFICANTLY AFTER THE FRONT MOVES OUT TO THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO REQUEST THE ASSISTANCE OF STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS IN SEVERE WEATHER DETECTION AND WARNING LATER TODAY THROUGH THE WEEKEND.
In the hours before
Special weather statement, May 5, 11:45 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1145 AM CDT FRI MAY 5 2006 LAZ041>045-051>055-TXZ215-216-060000- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 1145 AM CDT FRI MAY 5 2006 ...TROPICAL FUNNEL CLOUDS POSSIBLE... AT 1140 AM...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL CLOUD NEAR BALDWIN IN ST. MARY PARISH. A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:22 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 27 min |
| May 5, 4:32 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 44 min |
| May 5, 4:34 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 5, 5:16 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 12 min |
| May 5, 5:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 64 min |
| May 5, 5:53 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 67 min |
| May 5, 6:25 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 65 min |
| May 5, 6:55 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.